Search the Community
Showing results for tags 'folic acid'.
Found 3 results
Hey everyone. 10 years ago in 2008 I was diagnosed with depression and put on 40mg of Celexa while I was in the army. 6 years ago after I had left the army for 2 years I was diagnosed with depression again and was switched to 150mg of Zoloft. I've tried tapering off of my medications in the past, but either the withdrawal symptoms were too strong or I assumed that I was having a relapse. I started tapering March of this year (2018). I saw my doctor for support on dealing with the symptoms of tapering in September. They put me on 1g of folic acid and 500mg of tryptophan and had me alternate my doses when going to a new dose. In november they had me alternating one day of 12.5mg of Zoloft and one day of nothing for a week before telling me to stop Zoloft. As y'all can imagine it didn't go well and my head was spinning for a week. They had me go back to one day on one day off of 12.5mg, but by this point my body was consistently agitated in the mornings, I had become hypersensitive to caffeine and anxiety had crawled itself all over me. After reading all of the information in the site I've decided to heed the advice here and assume that my doctor knows literally nothing about getting off of antidepressants. I am currently taking 8.75mg of Zoloft dissolved in water, 2g of omega 3 and 800mg of ashwagandha. I will be tapering the Zoloft by 1.25mg each time as I've diluted the drug 2:1 and my oral syringe's smallest measurement is 2.5ml. Since I stopped the tryptophan and folic acid and started taking the drug daily again my body seems to have stabilized and my physical symptoms abated, though the general anxiety is still present. I am currently seeing a therapist whom has given me a lot of tools to work with and help stabilize myself when my brain is trying to feed me the anxiety. During my tapering journey I have also experienced: dizziness, brain zaps, mood swings, flu like symptoms, depression, erectile dysfunction, premature ejaculation and paranoia. I hadn't ever thought that it could be the drugs but before I went into the army learning and reading were some of my favorite past times. After I left the army both of the activities were much more difficult for me to do. I had assumed it was a result of me getting older, but after my taper was down to 50-25mg suddenly I was able to think much more clearly. I started experiencing the full breadth of emotions instead of what I had thought was normal for the past ten years which turned out to be the equivalent of black and white tv. I'm really happy that I finally decided to push through the withdrawal symptoms and come back to reality (or at least what feels like it). I want to thank everyone on the site for being essentially the only place to have actual information for getting of of these drugs. Without it I'd still be struggling while my doctor waits for me to "relapse" and tell me they told me so. My hope is that by adding my story here it may help someone going through a similar situation find this place and get the information they need.
New here, so will hope to fill in fuller history later. I am 71 and have had depression to varying degrees 1977 to date. Managed to work full time 1964-2001, though. 12 years on irregular shift pattern 1964-1977. Last month, went to new younger GP who arranged blood tests, (after I had given him my list of ill-health symptoms!) Blood, mostly OK, but indicated low folic acid, he said. I am on 5mg daily folic acid tab for last 5 weeks. I do feel better (carrying out lots of small projects in my retirement). Had so many ups and downs in last 40 years, though, that I think this may be a placebo effect. However, a more positive side of me thinks I may be on the way to breaking through the wall where "the drugs don't work anymore" at 225mg Venlafaxine slow release. I have been on Losec (Omeprazole 10mg) for decades, too. I read that it can spoil your absorption of certain vital items in the vitamin B family, at least? Thanks for reading, all.
Meimeiquest posted a topic in Symptoms and self-careAwhile back JanCarol asked me what I was going to do if tapering lithium didn't work. It hasn't been disastrous, but I am really stuck. I am thinking about going to Mensah Medical in the Chicago area. Has anyone related to them? The two doctors there were part of the Pheiffer Institute which closed. Dr. Walsh was head of the Institute and now heads the Walsh Institute, which does research into the biochemical basis of mental illness (this whole post may need to be deleted) and educates physicians on nutrient therapies. The Mensah Medical docs are the clinical people. The website mensahmedical.com has a resources page, if you can get it to come up with lots of resources, they are really interesting. Sadly, I am not nearly smart enough to know if the theories are true. My sister has been going to a very expensive integrative doc for about four years. I think he has been doing these concepts (she isn't quite as fascinated as me, lol). Anyway, he pronounced her ready to go off Prozac after seventeen years of therapy with a two-week taper...and so far she is fine. I'm not jealous at all .